Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 115, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 28, 2007, 8:20 PM CDT for Brooks County, Hidalgo County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 8:20 PM CDT (01:20 UTC)
- Expired
- Jul 28, 2007, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Brooks County, TX, Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2689 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 290123 FFWBRO TXC047-215-290200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 820 PM CDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS... NORTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF SAN MANUEL... * UNTIL 900 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES...ESPECIALLY HIGHWAY 281 FROM SAN MANUEL TO JUST SOUTH OF ENCINO. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2645 9819 2660 9800 2692 9800 2692 9818 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 290144 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 844 PM CDT SAT JUL 28 2007 TXC047-215-290200- BROOKS TX-HIDALGO TX- 844 PM CDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL HIDALGO AND SOUTHEASTERN BROOKS COUNTIES... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2645 9819 2660 9800 2692 9800 2692 9818 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 8:00 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 28, 8:00 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 800 PM CDT SAT JUL 28 2007 .DISCUSSION...ISOLATED TSTM W/HVY RAFL OVR NRN HIDALGO COUNTY ATTM...AS CONVECTION WANES. FLASH FLOOD WARNING HAS BEEN POSTED FOR THIS PORTION OF HIDALGO...AS LITTLE ADDITIONAL RAFL IS NEEDED TO CAUSE FLOODING. DISSIPATION IS XPCTD BY 9 PM. SHRTWV ENERGY MVG THRU WRN PERIPHERY OF PESKY UPPER LOW THAT HAS NOW DRIFTED A KINK/KMAF CENTER FM A KSJT CENTER 34H AGO. LATEST MDLS CONTINUE TO HOLD A 40 TO 60 PEERCENT POP FOR SUNDAY...AS MSTR...LIFT AND INSTABILITY REMAINS IN PLACE. NEEDED DRY-OUT MON THRU FRI. NO CHANGES NEEDED TO CURRENT DEEP S TX ZNS. && .PREV DISCUSSION...CHALLENGE OF THE DAY IS TO CANCEL OR MAINTAIN THE FLASH FLOOD WATCH AND HEAVY RAIN THREAT FOR THE CWA. NOT MUCH CONVECTION GOING ON AS OF 1 PM...BUT THERE WAS NOT MUCH ACTIVITY THIS TIME YESTERDAY. LOOKING AT THE DIFFERENCES...IT WAS ABOUT 5 DEGREES WARMER YESTERDAY AT THIS TIME AND THERE WAS A STRONG SHORTWAVE APPROACHING THE CWA. THUNDERSTORMS OVER THE GULF FRIDAY BACKED SOUTHWEST ALONG A COASTAL TROUGH THAT HAS SINCE THEN DISSIPATED. ENERGY FROM THE MID TO UPPER LOW HAS BECOME INCREASINGLY SHEARED AS THE CIRCULATION FROM THE LOW IS VERY BROAD...COVERING ALL OF TEXAS AND HALF OF NEW MEXICO. THUNDERSTORMS DEVELOPING FROM DEL RIO TO WEST OF SAN ANTONIO ARE EXPECTED TO MOVE MAINLY EAST AND STAY NORTH OF DEEP SOUTH TEXAS AS MID AND UPPER LEVEL WINDS ARE OUT OF THE WEST ON THE SOUTH SIDE OF THE LOW. AND STORMS THAT FORM OVER THE CWA SHOULD TRACK IN A GENERAL NORTHERLY DIRECTION AT 10 TO 15 MPH...WHICH IS MUCH QUICKER THAN YESTERDAYS SLOW SOUTHWEST DRIFT. WITH THIS REASONING WILL CANCEL THE WATCH BUT MAINTAIN HIGH VIGILANCE SHOULD ANYTHING DEVELOP WITH THE POTENTIAL TO CAUSE FLOODING. BIGGEST THREAT FOR CONVECTION LOOKS TO BE OUT WEST WHERE MOST OF THE SUNSHINE IS TODAY. THUNDERSTORMS COULD DEVELOP OVER THE MEXICAN MOUNTAINS LATE AND DRIFT EAST...WITH AND SUSPECT AREA BEING THE COASTAL COUNTIES WHERE THE DEEPEST MOISTURE RESIDES. WILL KEEP HEAVY RAIN WORDING IN THE FORECAST TODAY AND TOMORROW WITH PWS TO REMAIN AT OR ABOVE 2 INCHES. FOR THE REMAINDER OF THE WEEKEND AND THE FORECAST PACKAGE WILL TREND TOWARDS THE DRIER AND WARMER SCENARIO THAT HAS BEEN ADVERTISED THE LAST FEW MODEL RUNS. MY ONLY DOUBT IS ON THE RAPID WARM UP. ALTHOUGH HIGH PRESSURE WILL PRODUCE SUBSIDENCE AND RAIN CHANCES DECREASE THERE REMAINS A SLIGHT CHANCE OF DAILY SEABREEZE ACTIVITY WITH MODEL GUIDANCE WINDS REMAINING FROM A SOUTHEAST DIRECTION. ALSO THE SOIL MOISTURE REMAINS EXTREMELY HIGH WHICH SHOULD LIMIT MAXIMUM HEATING. WHEN AHEAD AND LOWER MAX TEMPERATURES A FEW DEGREES BELOW MEXMOS NUMBERS. && .MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS NEAR 12 KNOTS GUSTING TO NEAR 14 KNOTS WITH SEAS AT 3 FEET WITH A PERIOD OF 7 SECONDS AT 18 CDT/23 UTC. A WEAK PRESSURE GRADIENT WILL PREVAIL OVER THE GULF OF MEXICO AND LOWER TEXAS COAST DURING THE NEXT SEVERAL DAYS. THIS PATTERN WILL PRODUCE LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS TONIGHT THROUGH LATE NEXT WEEK. && .AVIATION...SHOWERS AND THUNDERSTORMS HAVE MOVED AWAY FROM THE TRIO OF REGIONAL AIRPORTS...BUT WILL POSSIBLY DEVELOP LATER TOMORROW. IN THE MEANTIME...CLEAR SKIES WITH LIGHT WINDS WILL DEVELOP LATER THIS EVENING AND PERSIST THROUGH TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 91 / 20 20 10 10 BROWNSVILLE 78 92 77 93 / 20 30 10 20 HARLINGEN 76 93 77 95 / 20 30 10 20 MCALLEN 77 94 77 95 / 20 30 20 20 RIO GRANDE CITY 77 95 76 96 / 20 20 20 10 SOUTH PADRE ISLAND 79 88 81 89 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/66
Hazardous weather outlook, Jul 28, 2:30 PM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 PM CDT SAT JUL 28 2007 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 230 PM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER DEEP SOUTH TEXAS. ALTHOUGH THE FLASH FLOOD WATCH HAS BEEN CANCELED ...ANY HEAVIER SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL WITH PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANY ISOLATED TO SCATTERED THUNDERSTORMS SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT MAY PRODUCE LOCALIZED FLOODING WITH SATURATED SOIL CONDITIONS. HEAT INDICES WILL RANGE FROM 105 TO 112 MONDAY THROUGH WEDNESDAY THROUGHOUT MUCH OF DEEP SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI/BOGORAD
In the hours before
Special weather statement, Jul 28, 4:53 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 453 PM CDT SAT JUL 28 2007 TXZ251-282300- KENEDY- INCLUDING THE CITY OF...SARITA 453 PM CDT SAT JUL 28 2007 ...STRONG THUNDERSTORM AFFECTING KENEDY COUNTY... AT 4:45 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STORM OVER EAST-CENTRAL KENEDY COUNTY...ROUGHLY 12 MILES SOUTH-SOUTHEAST OF THE BORDER PATROL CHECKPOINT...AND MOVING NORTH-NORTHWEST AT AROUND 22 MILES PER HOUR. SMALL HAIL...WIND GUSTS OF 35 MILES PER HOUR...AND VIGOROUS LIGHTNING ARE ASSOCIATED WITH THIS THUNDERSTORM. ADDITIONALLY... THIS THUNDERSTORM IS PRODUCING LOCALLY HEAVY RAINFALL...WITH AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR. RESIDENTS OF KENEDY COUNTY AND BORDER PATROL AGENTS SHOULD TAKE SHELTER FROM THIS STORM NOW. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:20 PM CDT | Flash Flood Warning | BRO | Brooks, Hidalgo | 25 min |
| Jul 28, 7:48 PM CDT | Flash Flood Warning | BRO | Hidalgo | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.